Thank you for your query at doctorspring.com.
The fact that your blood pressure got effectively controlled with losartan 6.25 milligrams daily and you had symptoms with lisinopril 2.5 milligram od means that you require a lower dose of lisinopril than that was prescribed. If it had been lower than what it was prescribed you would not have had those symptoms of of headache.
Also dry cough is a common side effect of both lisinopril and losartan more with lisinopril and very less with losartan but still it can occur with losartan. However, the cough is always dry what you describe is like an upper respiratory tract infections. The best way to find out whether it is a side effects of the drug or it is due to cold is to stop losartan for 4 to 5 days.
Let the symptoms of cold subside and then restart losartan after the symptoms have subsided and find out whether the symptoms are returning after restarting losartan. If the symptoms return I would recommend drug like a calcium channel blocker.
Hope this helps, please feel free to discuss further.
Dr Vivek Mahajan
Patient replied :
Ty for your reply. The remaining history in my case is 4 bouts of afib cardioverted to sinus within 2 hrs of onset via cardioversion. My internist STRONGLY recommended aggressive therapy with Cpap as I have had untreated obstructive sleep apnea by 25 yrs.(that's all my fault) I've become aware of the dangers now if not treated. He also recommended aspirin 81. mg in am.does this also sound reasonable or should I jump to ep study.thx again for answering previous question it was helpful.
Its good that you realise the importance of Sleep apnea and bp control.
You have intermittent paroxysmal AF. There are various treatment options for you. One is that you could be on a drug like amiodarone to prevent recurrence of AF and maintain you in sis rhythm. But there is an issue of daily drug intake and side effects.
Second option is to take a pill in pocket approach like a flecainide tablet as and when you feel you have an af episode and you feel you have an irregular heart rate.
Third option is to undergo AF ablation HY EP study and RFA. It would eliminate the problem but there is a failure rate attached with the procedure as well as risk of the procedure.
All said and done if you never suffered a stroke heart failure or diabetes you need to be on long term aspirin 75mg. Also I would recommend you to start atorvastatin or rosuvastatin. No doubt that cpap and bp control are beneficial in your case.
Wish you good health, Take care.